question-icon

Delayed Periods. Taking Althea Pills. Had Bleeding After Sex. What Could Be The Reason? Chances Of Pregnancy?

default
Posted on Tue, 16 Jul 2013
Question: Hi,

I started taking Althea pills (21 days XXXXXXX tablets) last May 16. I didn't have my period yet till now. Someone said that the reason for not having my period could be because of the pills I'm taking. My partner and I had unprotected safe last XXXXXXX 22 and he came inside more than once. The first time we did it last XXXXXXX 22, I had this bleeding but not a period. I say that it's not a period because after I bled, I washed my genitals and there's no bleeding already. What could be the reason why I bled? I'm continuously taking the pill. Will I become pregnant?
doctor
Answered by Dr. Sree Gouri SR (56 minutes later)
Hi,
Thanks for the query.

Contraceptive pills can present with menstrual irregularities as side effects.
Amenorrhea, breakthrough bleeding etc. are some of them.
So possibly your amenorrhea could be because of the pill only.
The bleeding you had could be possibly due to:
-Breakthrough bleeding due to pill
-Post-coital bleeding
-Bleeding form local lesions like cervical erosion or polyp etc.

The side effects due to pill will usually subside soon. So you wait and watch if the bleeding do not repeat in future no need to worry.
And you can get regular withdrawal bleeding as menstrual periods possibly after few months.
If the inter-menstrual spotting repeats, once consult gynecologist and get examined.
If you used the pills daily at the same time the possibility of the pregnancy is very less.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR (9 minutes later)
Hi,

Could you please further explain these:
-Post-coital bleeding
-Bleeding form local lesions like cervical erosion or polyp etc.

I don't have any idea about it.
Thanks.
doctor
Answered by Dr. Sree Gouri SR (20 minutes later)
Hi,

-Post-coital bleeding means bleeding that can be sometimes seen after intercourse. That can be due to disparity between genital organs, rough intercourse, local lesions etc.
-Local lesions means in some women:
Due to infection or early sexual life etc. erosion can present on cervix. And that can bleed during intercourse, can present with inter-menstrual spotting etc.
Polyps are the growths that can develop from the tissue planes of the cervix. And some of the polyps can also bleed on touch, can present with inter-menstrual spotting etc.

Though these are not common, if the post-coital bleeding or inter-menstrual spotting repeats better to rule out.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5839 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Delayed Periods. Taking Althea Pills. Had Bleeding After Sex. What Could Be The Reason? Chances Of Pregnancy?

Hi,
Thanks for the query.

Contraceptive pills can present with menstrual irregularities as side effects.
Amenorrhea, breakthrough bleeding etc. are some of them.
So possibly your amenorrhea could be because of the pill only.
The bleeding you had could be possibly due to:
-Breakthrough bleeding due to pill
-Post-coital bleeding
-Bleeding form local lesions like cervical erosion or polyp etc.

The side effects due to pill will usually subside soon. So you wait and watch if the bleeding do not repeat in future no need to worry.
And you can get regular withdrawal bleeding as menstrual periods possibly after few months.
If the inter-menstrual spotting repeats, once consult gynecologist and get examined.
If you used the pills daily at the same time the possibility of the pregnancy is very less.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.